Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 55, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 19, 2007, 6:06 PM CDT for Black Hawk County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 6:06 PM CDT (23:06 UTC)
- Expired
- Aug 20, 2007, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 8:24 PM CDT | FLASH FLOOD | 5 Nne Evansdale, IA | STREET FLOODING. BASEMENTS FLOODING FROM RISES IN CREEK LEVELS AND HEAVY RAINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 192309 FFWDMX IAC013-200500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 606 PM CDT SUN AUG 19 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN BLACK HAWK COUNTY IN NORTHEAST IOWA... * UNTIL MIDNIGHT CDT * AT 600 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM RECENT THUNDERSTORMS OVER THE WARNED AREA. FLOWING WATER ONE FOOT DEEP WAS REPORTED BY A TRAINED SPOTTER AT RAYMOND ROAD AND INDEPENDENCE AVENUE. DONALD STREET ALSO HAS WATER ACROSS IT IN A FEW PLACES...APPROXIMATELY TWO MILES NORTH OF THIS INTERSECTION. THESE AREAS ARE NORTH OF THE CITY OF RAYMOND...NEAR DEWAR...AND SOUTHWEST OF DUNKERTON. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUNKERTON. IN ADDITION...MORE THUNDERSTORMS ARE DEVELOPING NORTHWEST OF THE WARNED AREA AND NORTHWEST OF BLACK HAWK COUNTY. THESE STORMS MAY AFFECT THE COUNTY IN THE NEXT SEVERAL HOURS CAUSING ADDITIONAL PROBLEMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES MOINES. LAT...LON 4243 9231 4263 9231 4264 9208 4243 9208 TIME...MOT...LOC 2306Z 180DEG 0KT 4248 9233 $$ VACHALEK
6 follow-up statements
000 WGUS73 KDMX 200001 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 659 PM CDT SUN AUG 19 2007 IAC013-200500- BLACK HAWK IA- 659 PM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN BLACK HAWK COUNTY... AT 654 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. WATER WAS RUNNING OVER A ROADWAY BETWEEN WATERLOO AND DUNKERTON. ALTHOUGH CURRENT RAIN IS LIGHT...ADDITIONAL HEAVY RAINFALL IS EXPECTED BY 800 PM AS ANOTHER LINE OF STORMS MOVES ACROSS BLACK HAWK COUNTY. THIS WILL ONLY AGGRAVATE THE FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUNKERTON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4243 9231 4263 9231 4264 9208 4243 9208 TIME...MOT...LOC 2359Z 180DEG 0KT 4248 9233 $$
000 WGUS73 KDMX 200051 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 749 PM CDT SUN AUG 19 2007 IAC013-200500- BLACK HAWK IA- 749 PM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN BLACK HAWK COUNTY... AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORMS BRINGING ADDITIONAL RAINFALL OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUNKERTON. ADDITIONAL RAINFALL AMOUNTS OF AN INCH IS POSSIBLE IN THE WARNED AREA OVER THE NEXT HOUR. MORE HEAVY THUNDERSTORMS ARE MOVING INTO BLACK HAWK COUNTY FROM THE NORTHWEST. IN ADDITION...SOME MINOR STREET FLOODING OR PONDING OF WATER MAY OCCUR IN URBAN AREAS THROUGHOUT THE COUNTY ONCE AGAIN THIS EVENING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4243 9231 4263 9231 4264 9208 4243 9208 TIME...MOT...LOC 0049Z 180DEG 0KT 4248 9233 $$ VACHALEK
000 WGUS73 KDMX 200151 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 849 PM CDT SUN AUG 19 2007 IAC013-200500- BLACK HAWK IA- 849 PM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN BLACK HAWK COUNTY... AT 824 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING OVER THE WARNED AREA 5 MILES NORTH NORTHEAST OF EVANSDALE. STREET FLOODING AND BASEMENT FLOODING FROM RISES IN CREEK LEVELS AND HEAVY RAINFALL DURING THE EVENING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUNKERTON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES MOINES. LAT...LON 4243 9231 4263 9231 4264 9208 4243 9208 TIME...MOT...LOC 0149Z 180DEG 0KT 4248 9233 $$ VACHALEK
000 WGUS73 KDMX 200259 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 958 PM CDT SUN AUG 19 2007 IAC013-200500- BLACK HAWK IA- 958 PM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN BLACK HAWK COUNTY... AT 957 PM CDT...RADAR INDICATES THAT THE HEAVIEST RAINFALL HAS ENDED FOR NOW...BUT SOME ADDITIONAL RAINFALL IS EXPECTED OVER THE NEXT HOUR OR TWO. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUNKERTON. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4243 9231 4263 9231 4264 9208 4243 9208 TIME...MOT...LOC 0258Z 180DEG 0KT 4248 9233 $$ VACHALEK
000 WGUS73 KDMX 200405 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1104 PM CDT SUN AUG 19 2007 IAC013-200500- BLACK HAWK IA- 1104 PM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN BLACK HAWK COUNTY... AT 1100 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A BRIDGE HAD BEEN REPORTED WASHED OUT AT THE 7700 BLOCK OF EAST BIG ROCK ROAD. OTHER ROADS HAD BEEN REPORTED WASHED OUT IN NORTHEAST BLACK HAWK COUNTY IN THE DUNKERTON AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUNKERTON. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4243 9231 4263 9231 4264 9208 4243 9208 TIME...MOT...LOC 0404Z 180DEG 0KT 4248 9233 $$
000 WGUS73 KDMX 200453 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1151 PM CDT SUN AUG 19 2007 IAC013-200501- BLACK HAWK IA- 1151 PM CDT SUN AUG 19 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT CDT FOR NORTHEASTERN BLACK HAWK COUNTY... THE HEAVY RAINS HAVE ENDED ACROSS BLACK HAWK COUNTY WITH WATER RECEDING ACROSS THE NORTHEAST. HOWEVER...ROADS MAY STILL BE CLOSED FROM THE PREVIOUS HIGH WATER. HEAVY RAINS REMAIN POSSIBLE OVERNIGHT WHICH MAY LEAD TO ADDITIONAL WARNINGS. LAT...LON 4243 9231 4263 9231 4264 9208 4243 9208 TIME...MOT...LOC 0451Z 180DEG 0KT 4248 9233 $$ COGIL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:35 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 19, 3:35 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CDT SUN AUG 19 2007 .SYNOPSIS... NEARLY STATIONARY FRONT WOBBLING NORTH ACROSS THE STATE LATE THIS AFTERNOON WITH TROPICAL MOISTURE FEED WELL IN PLACE ONCE AGAIN. THUNDERSTORMS CONTINUE TO DEVELOP NORTH OF BOUNDARY ACROSS SOUTHERN MN AND ARE HEADING EAST ALONG H850 FRONTAL ZONE. OVER SOUTHERN SECTIONS OF THE FORECAST AREA...CONTINUE TO SEE INFLUX OF OLD ERIN MOISTURE WITH AREAS OF THUNDERSTORMS INCREASING. MAINTAINING FLASH FLOOD WATCH TONIGHT ACROSS THE NORTH WHERE ADDITIONAL RAINFALL EXPECTED. SOUTHERN PORTIONS CAN TAKE A FEW INCHES WITH LESS IMPACT EXPECTED THERE. .SHORT TERM...TONIGHT... DEEP TROPICAL MOISTURE PLUME CONTINUES TO STREAM NORTH INTO THE STATE TNT. THOUGH THE GREATEST LIFT INITIALLY APPEARS TO BE ALONG AND NORTH OF THE IA-MN BORDER...RUC MODEL HAS COME AROUND TO SHOW INCREASING LIFT WITH STRONGER AND MORE NORTHERLY MOISTURE TRANSPORT OVER THE ENTIRE FORECAST AREA THIS EVENING AND GRADUALLY SHIFTING THE GREATER MOISTURE TRANSPORT MORE EAST NORTHEAST BY 03Z LATER THIS EVENING. H700 WAVE OVER THE DAKOTAS SHOULD HELP KEEP PATTERN PROGRESSIVE OVER THE NORTH THOUGH SOME STORMS EXPECTED TO FIRE INTO THE WARM SECTOR THIS EVENING ALONG THE FRONTAL BOUNDARY AS IT DRIFTS SOUTHEAST WITH TIME. THIS MAY MITIGATE SOME HYDRO ISSUES OVER THE NORTH BUT WILL HOLD ONTO FLASH FLOOD WATCH DUE TO FACT THAT LITTLE IF ANY ADDITIONAL RAINFALL TNT WILL CAUSE PROBLEMS. OLD ERIN STILL A PROBLEM...AS MOISTURE TRANSPORT AND PLUME WILL CROSS THE SOUTHEAST THIRD OF FORECAST AREA THROUGH 06Z...WITH SOME HEAVY RAINFALL POSSIBLE THERE. GFS/NAM MUCH FARTHER EAST WITH TRACK THIS EVENING...AND AM FOLLOWING RUC MORE CLOSELY. FFG RUNNING HIGHER SOUTHEAST COUNTIES WITH VALUES GENERALLY IN THE 2.5 TO 3.5 RAINFALL SO WILL NOT EXTEND WATCH ANY FARTHER SOUTH ATTM THOUGH SOME TOTALS MAY COME IN ABOVE TWO INCHES IN SOME CASES. H700 WAVE NORTH WILL LIFT EAST AFTER 06Z AND RAINFALL SHOULD DIMINISH AT THAT TIME. ACROSS THE SOUTH EXPECT THE RAIN TO DIMINISH BETWEEN THE 04 AND 08Z TIMEFRAME AS OLD ERIN SPINS EAST BY MORNING. FOLLOWING THAT...FOG MAY BECOME AN ISSUE IN THE WAKE OF THE THESE SYSTEMS AS WINDS REMAIN LIGHT BY MORNING. WITH GO WITH AREAS OF FOG FOR NOW. .LONG TERM...MONDAY THROUGH SUNDAY ACTIVE WEATHER PATTERN TO CONTINUE FOR THE WORK WEEK AS THE SURFACE BOUNDARY IS NEVER FORECAST TO LEAVE IOWA UNTIL FRIDAY NIGHT. SEVERAL ROUNDS OF CONVECTIVE WEATHER ARE LIKELY TO OCCUR...WITH HIGHEST PROBABILITES OVER NORTHERN IOWA WHERE SOME HEAVY RAINS HAVE ALREADY FALLEN...MAKING LOCAL FLOODING THE BIGGEST THREAT FOR THE WEEK. WESTERLY FLOW ALOFT WILL PROVIDE ENOUGH SHEAR AT TIMES FOR ISOLATED SEVERE WEATHER. CONDITIONS SOUTH OF THE FRONT WILL REMAIN TROPICAL WITH HIGHS CLOSE TO 90 AND DEWPOINTS WELL INTO THE 70S. TEMPERATURES A BIT MORE PROBLAMATIC NORTH SINCE THERE IS A SLIM POSSIBILITY THAT COOLER AND DRIER AIR COULD SLIP IN FOR A SHORT SPELL. SPECIFICALLY...AFTER TONIGHT HEAVY RAIN CHANCES APPEAR TO BE MOST LIKELY WITH CONVECTIVE COMPLEXES THAT ARE EXPECTED TO DEVELOP MONDAY EVENING AND MOVING ACROSS NORTHERN IOWA...WITH REPEAT ACTION POSSIBLE ACROSS THE SAME AREA TUESDAY NIGHT. RETURN FLOW OF COPIOUS MOISTURE AND THETA-E ADVECTION IS RAPID ACROSS THIS AREA AS A SERIES OF SHORT WAVES COMES OUT IN THE WLY FLOW ALOFT. DIFFICULT TO SEE ENOUGH OF A BREAK IN THIS PATTERN THROUGH THURSDAY NIGHT...SO CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH FRIDAY. LONGER RANGE MODELS AGREE THAT A RIDGE WILL BUILD SOMEWHAT TO THE WEST PUSHING A SURFACE HIGH INTO IOWA AND THE UPPER MIDWEST FOR FRIDAY AND SATURDAY...WHICH SHOULD END THE PERSISTENT RAIN CHANCES AND DROP TEMPERATURES AND DEWPOINTS BACK TO COMFORTABLE LEVELS. ALL OF THESE RAIN CHANCES LEAVE THE POSSIBILITY OF ADDITIONAL FLASH FLOOD WATCHES AND POSSIBLE RIVER FLOODING EVENTUALLY FOR THE NORTHERN HALF OF THE STATE. CEDAR RIVER IS NOW EXPECTED TO REACH BANK FULL...AND COULD GO HIGHER IF RAINS TARGET THE SAME AREAS FOR A COUPLE OF DAYS IN A ROW. .AVIATION...19/18Z FNTL BNDRY REMAINS DRAPED OVER THE AREA ATTM. THUNDER BREAKING OUT SOUTHEAST RTES/APTS WHERE MOISTURE TRANSPORT INCREASING. FEEL THUNDER NORTH WILL INCREASE DURING LATE AFT/EVENING FCST WITH LOWERING CIGS/VSBYS TOWARD 08-12Z MOST AREAS DUE TO RECENT RAINFALL AND LIGHT WINDS./REV && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 4 AM MONDAY IAZ004>007-IA015>017-IA023>028-IA035>039-IA049>050- && SHORT TERM/AVIATION...REV LONG TERM...JUNGBLUTH
Hazardous weather outlook, Aug 19, 3:45 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT SUN AUG 19 2007 IAZ004>007-015>017-023>028-035>039-049-050-201100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 345 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF HIGHWAY 20 LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH THE EVENING HOURS. THESE STORMS WILL CONTAIN HEAVY RAINFALL WITH THE POTENTIAL TO PRODUCE 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 3 TO 4 INCHES. ADDITIONALLY...A FEW OF THE STORMS MAY PRODUCE BRIEF STRONG THUNDERSTORM WINDS OR AN ISOLATED TORNADO. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH SATURDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL. IAZ033-034-044>048-057>062-070>075-081>086-092>097-201100- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 345 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS EVENING AND TONIGHT MAINLY NON SEVERE THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL RANGING FROM ONE TO THREE INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH FRIDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NECESSARY AT THIS TIME. FORSTER/REV
In the hours before
Special weather statement, Aug 19, 4:37 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 437 PM CDT SUN AUG 19 2007 IAZ004>007-015>017-023>028-034>039-192345- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 437 PM CDT SUN AUG 19 2007 ...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS FROM HIGHWAY 20 NORTHWARD... CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL CLOUDS ACROSS NORTHERN IOWA. USUALLY...THESE FUNNEL CLOUDS FORM FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE REPORT IT IMMEDIATELY TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. IF A TORNADO IS SPOTTED OR A WARNING WOULD BECOME NECESSARY...TAKE APPROPRIATE ACTION AND TAKE SHELTER. JUNGBLUTH
Local storm report, Aug 19, 4:58 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
458 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HEAVY RAIN 3 SW MASON CITY AIRPORT 43.13N 93.38W
08/19/2007 M0.52 INCH CERRO GORDO IA TRAINED SPOTTER
MEASURED IN 25 MINUTES.
&&
MRUSSELLLocal storm report, Aug 19, 5:28 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
528 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM FLASH FLOOD CLEAR LAKE 43.14N 93.37W
08/19/2007 CERRO GORDO IA LAW ENFORCEMENT
NORTH SHORE DRIVE 2700 BLOCK...WATER REPORTED TO BE DOOR
HIGH.
&&
MRUSSELLLocal storm report, Aug 19, 5:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
559 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FLASH FLOOD MASON CITY 43.15N 93.20W
08/19/2007 CERRO GORDO IA TRAINED SPOTTER
STANDING WATER ESTIMATED IN EXCESS OF THREE FEET COVERING
SIDE ROADS NEAR HWY 122 AND EISENHOWER ON NORTHWEST SIDE
OF TOWN. NUMEROUS DITCHES FULL OF WATER.
&&
MRUSSELLLocal storm report, Aug 19, 6:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
605 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM DOWNBURST MASON CITY 43.15N 93.20W
08/19/2007 CERRO GORDO IA TRAINED SPOTTER
DAMAGE DONE TO NUMEROUS SIGNS AND OTHER BUILDINGS AROUND
THE INTERSECTION OF HWY 122 AND MONROE AVENUE. DAMAGE
DONE TO THE ROOF AND EXTERIOR A BUSINESS AT THE
INTERSECTION OF HWY 122 AND SOUTH MONROE. TIME ESTIMATED.
DELAYED REPORT.
&&
MRUSSELLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:41 AM CDT | Flash Flood Warning | DMX | Humboldt, Webster, Wright | 6 hr |
| Aug 19, 5:39 AM CDT | Flash Flood Warning | DMX | Pocahontas | 6 hr |
| Aug 19, 5:49 AM CDT | Flash Flood Warning | DMX | Cerro Gordo | 6 hr |
| Aug 19, 4:51 PM CDT | Flash Flood Warning | DMX | Cerro Gordo | 6 hr |
| Aug 19, 6:21 PM CDT | Flash Flood Warning | DMX | Wright | 6 hr |
| Aug 19, 6:32 PM CDT | Flash Flood Warning | DMX | Franklin | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.